Wednesday, March 31, 2010

Hearing Loss From Aspirin??

Is nothing safe anymore? The American Journal of Medicine reports that the use of analgesics like aspirin and ibuprofen can substantially increase the risk of hearing loss, especially in men under 50.

In research that surveyed 27,000 men, it was determined that those who took analgesics more than twice a week, aspirin increased the chances of hearing loss by a third, ibuprofen by two-thirds and acetaminophen by a factor of 2. Acetaminophen is used in most over-the-counter cold and flu medications.

This can be bad news for musicians, producers and engineers everywhere. Anyone that's ever developed a "volume headache" from hours of loud music pounding out of the speakers knows that an aspirin is only too welcome at the end of the night. Now, we all have to think long and hard before taking any of the medications that once seemed so safe.


Follow me on Twitter.

Check out my Music 3.0 blog that covers the current state of the music business.

1 comment:

Anonymous said...

This is interesting to me since whenever I take Advil (ibuprofen), I can hear a ringing in my ears after a bit.

LinkWithin

Related Posts Plugin for WordPress, Blogger...